Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Propecia - permanent sex drive damage


 willfs - Fri Mar 21, 2008 2:02 am

I stopped taking propecia after a month or so when I lost my sex drive. That was two months ago and I still don't have it back that well. Orgasms aren't like they used to be and my sex drive seems low. My doctor and urologist both say that the sex drive side effects are only temporary. I can still get an erection fine but the my drive seems lower. My situation as well as those on propeciahelp.com seem to say otherwise. How can I strengthen my sex drive and orgasms?
 Debbie Miller, RN - Wed Apr 09, 2008 5:35 pm

User avatar Hello,
In studies, all men who reported sexual side effects with diminished libido, ejaculation problems, erectile dysfunction said they had complete resolution when interviewed five years later. At one year some reported continued effects (less than 2% of users). So, we can't say at what point exactly they felt their function was "normal" for them again since they weren't interviewed during that four year interval.

There can be a psychological effect also. Some people are very susceptible to the power of suggestion. Knowing this could be a problem alone causes side effects. This is why they are also reported in the control group studied who did not get the drug at all.

There are other reasons for sexual problems and it could be merely coincidental. 30% of men in their 30s report some sexual dysfunction (even without medications). Men's sexual peak occurs at a very young age as opposed to women. You might talk with a therapist about this.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us